MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734590
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a cervical spine procedure.It was reported that with one set of trackers, the navigation was off and accuracy could not be maintained immediately after the imaging spins.The vertek arm attachments and small passive frame attachments were checked and it was made sure that nothing was pushing up against the frame.After re-spinning, tracking was still inaccurate.The trackers were swapped out after the 3rd spin, and everything was accurate.The auto-registration method was used.The amount of inaccuracy was estimated to be 5mm lateral to midline and 7mm anterior to the actual starting point.There was a less than one hour delay to the procedure, and the impact to patient outcome was unknown at the time of the event.
 
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.It was reported that the issue could not be confirmed or replicated, no components were replaced.The system then passed the system checkout and was found to be fully functional.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from a manufacturer representative indicated there was no impact to the patient outcome.The trackers were not be returned as the account wanted to keep them.The manufacturer representative tested the trackers at the account and returned them to the hospital.

Brand Name
NAVLOCK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8962123
Report Number1723170-2019-04755
Device Sequence Number2687771
Product Code OLO
UDI-Device Identifier00763000054403
UDI-Public00763000054403
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171267
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9734590
Device Catalogue Number9734590
Device Lot Number180713
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient Weight62